MAUDE Adverse Event Report: ARTHREX, INC. TIGHTROPE ABS, 14 MM BUTTON; SMOOTH FIXATION PIN

ARTHREX, INC. TIGHTROPE ABS, 14 MM BUTTON; SMOOTH FIXATION PIN
Model Number TIGHTROPE ABS, 14 MM BUTTON
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 10/17/2023, it was reported by a distributor via sems that an ar-1588tb-1 round tightrope abs button, 14mm, broke into two pieces when the surgeon flexed the knee after performing the final tightening.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.One unpackaged ar-1588tb-1 round tightrope abs button was received for evaluation.Functional testing could not be performed due to the damage to the device.Visual inspection noted that the device was broken into two pieces.The width of both halves were measured using a blade micrometer and it was found that the dimensions were.057 and.057 which are in tolerance of the specified.059 ±.005.The dimensions for the width are specified in drawing c6342 revision 1.The most likely cause for the reported failure can be attributed to user error of the device due to over-tightening the button.

Brand Name
TIGHTROPE ABS, 14 MM BUTTON
Common Device Name
SMOOTH FIXATION PIN
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18101595
Report Number1220246-2023-08632
Device Sequence Number18071831
Product Code HTY
UDI-Device Identifier00888867019638
UDI-Public00888867019638
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K110123
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTIGHTROPE ABS, 14 MM BUTTON
Device Catalogue NumberAR-1588TB-1
Device Lot Number15096268
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2023
Supplement Date Received by Manufacturer07/22/2024
Initial Report FDA Received Date11/09/2023
Supplement Report FDA Received Date08/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown